ABSTRACT

Niraparib, an inhibitor of poly(adenosine diphosphate [ADP]-ribose) 1 and 2, has been shown to improve progression free survival in patients when used as maintenance treatment after first-line platinum-based chemotherapy in advanced stage (III to IV) high-grade ovarian cancer, and after platinum-based chemotherapy for relapsed disease. For grades greater than III, commonly reported side effects include bone marrow suppression (thrombocytopenia, neutropenia, and anemia) and hypertension. However, pneumonitis is not listed as a side effect in the summary of product characteristics, or reported in phase III trials (PRIMA or NOVA). We present a case of life-threatening niraparib-induced pneumonitis. With recent approval for use of first-line maintenance niraparib in the United States and Europe, knowledge of the side effects and how to manage them is vital.

This content is only available as a PDF.

Competing Interests

Source of Support: None. Conflict of Interest: Patricia Roxburgh receives honoraria and research funding from Tesaro/GSK and AstraZeneca. The remaining authors have declared no conflicts of interest.